Hail, Palm Beach
- When
- June 12, 1:30 PM EST
- Where
- Palm Beach County, 1.85 mi W of Juno
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 26.830, -80.100
A surface trough over North Florida and an associated mid/upper level trough moved south over Florida and helped to trigger severe thunderstorms over Miami-Dade County. Large hail and strong winds were reported over parts of central and southern Miami-Dade County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
A surface trough over North Florida and an associated mid/upper level trough moved south over Florida and helped to trigger severe thunderstorms over Miami-Dade County. Large hail and strong winds were reported over parts of central and southern Miami-Dade County.
Other strong to severe storms were reported over Palm Beach County, and torrential downpours in Broward County damaged a church gym roof in Oakland Park.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 12, 1:10 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 210 PM EDT TUE JUN 12 2007 .SYNOPSIS...AN UPPER LEVEL TROUGH OVER THE EASTERN STATES CONTINUES TO DIG SOUTH WHILE A SURFACE BOUNDARY OVER NORTHERN FLORIDA SLOWLY SLIDES SOUTH AS WELL. && .DISCUSSION...THE PATTERN OVER THE LOWER 48 CONTINUES TO BECOME MORE AMPLIFIED. THIS WILL CONTINUE TO SEND AN UPPER TROUGH ALONG THE EAST COAST AND ASSOCIATED SURFACE TROUGH SOUTH. THUNDERSTORMS CONTINUE TO DRIVE SOUTHWARD ALONG THE SURFACE TROUGH BOUNDARY. THE LINE OF STORMS ARE CONTINUING TO MOVE INTO AN UNSTABLE AIRMASS AS THE COLD POOL BEHIND THE COMPLEX DRIVES SOUTH AND THEREFORE NORTHEAST AND CENTRAL PORTIONS OF THE STATE ARE IN A SEVERE THUNDERSTORM WATCH INTO THE EVENING. AS THE LINE OF THUNDERSTORMS OUT RUNS THE SURFACE TROUGH AND CONTINUES SOUTH AND IF IT DOESNT DISSIPATE IT MAY MOVE INTO NORTHERN PORTIONS OF THE CWA THIS EVENING, BUT REGARDLESS IF THE LINE OF STORMS PUSHES INTO SOUTH FLORIDA SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED INTO LATE EVENING. EVEN WITH THE SCATTERED STORMS MAINLY ALONG SEA BREEZE AND OUT FLOW BOUNDARIES THERE IS STILL THE CHANCE OF STRONG STORMS THIS EVENING MAINLY ACROSS THE INTERIOR WHERE SURFACE HEATING AND CAPE WILL BE GREATEST. THE SURFACE BOUNDARY IS THEN EXPECTED TO WORK THROUGH SOUTH FLORIDA ON WEDNESDAY KEEPING THE THUNDERSTORM CHANCES ELEVATED ONCE AGAIN. THERE MAY BE ENOUGH INSTABILITY ACROSS SOUTH FLORIDA ON WEDNESDAY AFTERNOON THAT A STRONG STORM OR TWO CAN NOT BE RULED OUT. A SLIGHT DRYING TREND IS EXPECTED ON THURSDAY AND OVER THE FIRST HALF OF FRIDAY BEHIND THE BOUNDARY, BUT AFTER THAT THE TROUGH IS EXPECTED TO RETURN NORTH AS AMPLE MOISTURE FROM THE CARIBBEAN SURGES NORTHWARD. PWATS ARE EXPECTED TO INCREASE TO OVER 2 INCHES BY FRIDAY EVENING. THIS IS EXPECTED TO CREATE ELEVATED THUNDERSTORM CHANCES IN TIME FOR THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK AS DEEP MOISTURE REMAINS OVER THE AREA. && .AVIATION...VFR CONDITIONS SHOULD CONTINUE OVER ALL TERMINALS THROUGH AT LEAST 19Z TODAY. THE EAST COAST SEA BREEZE WILL MARCH SLOWLY INLAND REACHING AFFECTING ALL EASTERN TERMINALS THROUGH THE AFTERNOON HOURS. THE EAST COAST SEA BREEZE...ALONG WITH BREEZES FROM LAKE OKEECHOBEE...SHOULD CONVERGE OVER INLAND AREAS AND THIS WILL LIKELY LEAD TO SHOWERS/TSTMS DEVELOPING THROUGH THIS AFTERNOON. WESTERLY STEERING FLOW ALOFT WILL MAKE ANY STORM/SHOWER THAT DEVELOPS DRIFT TOWARD EAST COAST POSSIBLY AFFECTING ALL EASTERN TERMINAL TOWARD LATE AFTERNOON AND EARLY EVENING HOURS. MOSTLY VFR CONDITIONS CAN BE EXPECTED OVER ERN TERMINALS OVERNIGHT. KAPF WILL LIKELY REMAIN FREE OF ANY CONVECTIVE ACTIVITY THROUGH 12Z WED. && .MARINE...ASIDE FROM SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE COASTAL WATERS OVER THE NEXT FEW DAYS CONDITIONS ARE EXPECTED TO RELATIVELY CALM. WINDS ARE EXPECTED TO REMAIN LESS THAN 15 KNOTS WHICH WILL LIKELY KEEP SEAS AT 4 FEET OR LESS THROUGH THE PERIOD && .FIRE WEATHER...WITH RELATIVE HUMIDITY VALUES REMAINING ABOVE CRITICAL VALUES FIRE WEATHER CONCERNS SHOULD BE MINIMAL. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 86 74 85 / 30 50 30 20 FORT LAUDERDALE 74 86 73 84 / 30 40 20 20 MIAMI 74 88 74 87 / 30 40 20 20 NAPLES 74 88 71 88 / 20 30 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...04/AT SHORT TERM/AVIATION...47/RHG
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 538 AM EDT TUE JUN 12 2007 FLZ063-066>075-168-172>174-122130- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 538 AM EDT TUE JUN 12 2007 ...SCATTERED THUNDERSTORMS, SOME POSSIBLY SEVERE, TODAY AND WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF SOUTH FLORIDA THIS AFTERNOON AND EVENING. FREQUENT TO CONTINUOUS CLOUD TO GROUND LIGHTNING STRIKES WILL BE POSSIBLE WITH ANY STORM. THERE IS ALSO THE THREAT FOR SOME SEVERE THUNDERSTORMS ACROSS THE AREA. IF THUNDERSTORMS APPROACH YOUR AREA, SEEK SHELTER IMMEDIATELY. WIND: ANY THUNDERSTORM THAT DEVELOPS ACROSS SOUTH FLORIDA HAS THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS OVER 58 MPH. THESE WINDS ARE STRONG ENOUGH TO BRING DOWN LARGE TREE BRANCHES AND POWER LINES. HAIL: ANY THUNDERSTORM HAS THE POTENTIAL TO PRODUCE HAIL OF AT LEAST DIME SIZE TODAY, WITH SOME PENNY SIZE HAIL POSSIBLE IN STRONGER STORMS. TORNADOES: THERE IS A SLIGHT CHANCE THAT AN ISOLATED TORNADO MAY DEVELOP WITH ANY THUNDERSTORM TODAY. WATERSPOUTS: LIGHT WINDS IN THE LOWER ATMOSPHERE COMBINED WITH CONVERGENCE ACROSS THE COASTAL WATERS WILL CREATE FAVORABLE CONDITIONS FOR WATERSPOUT FORMATION ACROSS THE ATLANTIC WATERS AND BISCAYNE BAY TODAY. REMEMBER THAT WATERSPOUTS CAN FORM EVEN IN WEAK SHOWERS, AND WITH LITTLE OR NO WARNING. FLOODING: SLOW THUNDERSTORM MOTION IS EXPECTED AGAIN TODAY. THEREFORE, ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL IN A SHORT PERIOD OF TIME, LEADING TO POSSIBLE ROADWAY AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY, AND SOME OF THESE STORMS MAY ONCE AGAIN BE SEVERE. THE MAIN THREATS WILL BE FREQUENT LIGHTNING, DAMAGING WINDS, AND HAIL. ISOLATED TO SCATTERED THUNDERSTORMS ARE ALSO EXPECTED THURSDAY THROUGH MONDAY ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT STRONG OR DAMAGING WINDS AND HAIL TODAY, AND SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. STRASSBERG
The Miami radar (KAMX), 139 km away, was scanning. The volume nearest the first event began at 18:28 UTC.
3 hail, 2 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
Penny size hail reported at Mall of the Americas.
Half inch to nickel size hail reported along Palmetto Expressway between Tamiami Trail and Bird Road.
Small tabebuia tree blown down in the Falls area at SW 102 Ave and SW 128 Street.
Torrential rains from strong thunderstorms collapsed the roof of a gym at La Roca Church located at 3000 Prospect Road in Oakland Park. The roof collapsed at about 5 PM EDT. Fire Rescue personnel estimated that between 1500 to 2000 square feet of the roof fell.
The building was not occupied at the time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36887, 36890, 36888, 36893, 36910, 36899.